Arkansas, 2009

Damaging Wind in Arkansas, February 11, 2009

February 11, 2009 · NWS JAN · 1 event in 1 county or zone

A squall line of strong to severe storms caused some isolated storm damage across extreme southeast Arkansas. This line of storms continued to weaken as it moved through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A squall line of strong to severe storms caused some isolated storm damage across extreme southeast Arkansas. This line of storms continued to weaken as it moved through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 11, 1:16 AM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Feb 11, 1:16 AM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
116 AM CST WED FEB 11 2009

...WINDY TONIGHT WITH SEVERE WEATHER POSSIBLE AS FIRST BIG SPRING
STORM RACES FROM THE PLAINS TOWARD THE GREAT LAKES...

.DISCUSSION...TORNADO WATCH 15 HAS BEEN ISSUED FOR ALL OF NERN
LA...SERN AR AND PORTIONS OF NWRN MS TILL 12Z. STRONGLY FORCED QLCS
IS MOVING INTO NWRN LA WITH THE STRONGEST WINDS OCCURRING ALONG THE
I 20 CORRIDOR. THIS WILL MOVE TO THE ENE THROUGH THE MORNING. ALONG
AND NORTH OF THE I 20 CORRIDOR THE ENVIRONMENT WILL STILL BE
CONDUCIVE FOR A TORNADO OR TWO. TO THE SOUTH THE LINE WILL MAINLY
BRING A DAMAGING STRAIGHTLINE WIND RISK. THE SRN END OF THE LINE
WILL ALSO START TO WEAKEN THE FURTHER EAST IT MOVES AS MORE STABLE
AIR MOVES NORTH OUT OF THE GULF AND SRN LA. /CAB/

&&

.PREV DISCUSSION...ISSUED AT 845 PM CST TUE FEB 10 2009

LATEST SATELLITE IMAGERY SHOWS A STRONG STORM SYSTEM DIGGING INTO
THE SOUTHERN PLAINS WITH AN ASSOCIATED SQUALL LINE. OVER THE
ARKLAMISS WE WERE UNDER THE INFLUENCE OF THE MID LEVEL RIDGE. THE
BEST INSTABILITY WAS WEST OF THE ARKLAMISS REGION. SHOWERS HAVE BEEN
PUSHING NORTH NORTHEAST NEAR THE MISS RIVER...BUT INSTABILITY AND
DYNAMICS ARE LACKING FOR NOW UNTIL THE STRONG UPPER SYSTEM TRACKS
NEAR THE REGION LATER TONIGHT. WINDS HAVE GUSTED TO AROUND 25 KNOTS
IN THE WEST HALF OF THE REGION. SO EXPECT WINDS TO INCREASE TO WIND
ADVISORY CRITERIA OVER MOST OF THE REGION AS WE BEGIN TO FEEL THE
JET DYNAMICS OF THIS STRONG SYSTEM. FOR NOW THINGS SEEM TO BE ON
TRACK DO NOT EXPECT ANY STRONG STORMS TO AFFECT THE WESTERN PORTIONS
OF THE ARKLAMISS UNTIL AFTER MIDNIGHT. CURRENT TEMPS APPEARS TO BE
ON TRACK FOR A GENERALLY MILD NIGHT. THE COLD FRONT WILL PUSH TO
NEAR THE MS RIVER BY 6 AM WEDNESDAY. LOWS IN THE MIDDLE 50S WEST TO
LOWER 60S EAST APPEAR TO BE ON TRACK. SO WITH THIS IN MIND WILL KEEP
CURRENT WIND ADVISORIES AND FORECAST AS GRIDDED AND WRITTEN./17/

PREV DISCUSSION...ISSUED AT 423 PM CST TUE FEB 10 2009

SHORT TERM(TONIGHT THROUGH WEDNESDAY) THE FIRST REAL
POWERFUL SPRING STORM SYSTEM WILL BE SENDING US A GLANCING BLOW OF
SEVERE STORMS LATE TONIGHT AND EARLY WEDNESDAY. THE MAIN FEATURE
WITH THIS SYSTEM WILL BE STRONG TO DAMAGING SOUTH WINDS AS A
DEEPENING LOW PRESSURE(992MB) CENTER MOVES FROM OK ACROSS SRN MO.
NAM12/LOCAL WRF RUNS KEEPING SOME ISOLATED SHRA IN SPOTS DURING THIS
EVENING AND HAVE KEPT CHANCE CATEGORY POPS AT MOST LOCATIONS FOR
NOW. BOTH OF THOSE MODELS ALSO SHOWING THE NEXT ROUND OF
SHRA/ISOLATED TSRA WILL FIRE OFF 02-05Z TONIGHT ALONG THE MS RIVER
AND MOVE ALMOST STRAIGHT N THROUGH THE DELTA. LOW LEVEL WINDS WILL
BE RAMPING UP TO BETWEEN 20 AND 30 MPH AT THAT TIME AS WELL WITH
GUSTS PUSHING 40 MPH ALONG THE MS RIVER. FORTUNATELY...LIMITED
INSTABILITY AND MID LEVEL CAP SHOULD HANG TOUGH AND EXPECT THE SHEAR
TO OVERWHELM MOST OF THESE UPDRAFTS AT THE START. WIND ADVISORIES
HAVE BEEN KEPT IN PLACE FOR MOST AREAS AND PORTIONS OF THE DELTA
COULD EVENTUALLY NEED A HIGH WIND WARNING EARLY WEDNESDAY.

BY MIDNIGHT...FOCUS WILL BE ON MAJOR SEVERE WEATHER EPISODE GOING ON
JUST TO OUR WEST. HOW MUCH OF THAT SVR WEATHER WILL CROSS INTO THE
ARKLAMISS REMAINS AN ISSUE. THE MORE FAVORABLE AIRMASS TO OUR WEST IS
PROGGED TO BE RAPIDLY GOBBLED UP BY THE STORMS AS THEY RACE THROUGH
AR AND NRN LA. IF A NARROW STRIPE OF 500-1000J/KG MLCAPES CAN BE
MAINTAINED LONG ENOUGH...THE CONGEALING SQUALL LINE WILL MAKE IT TO
THE MS RIVER WITH VERY POTENT STORMS CROSSING OUR DELTA COUNTIES. ANY
STORMS AHEAD OF THE MAIN SQUALL LINE WILL NEED CAREFUL ATTENTION FOR
TORNADO SPIN UP AS SHEAR AND FORCING INCREASE. 0-3KM HELICITY OF
500-700M*M/S*S WILL BE PRESENT WITH 0-1KM VALUES 400-500M*M/S*S.
HOWEVER...IT IS MORE LIKELY THAT THE MORE UNSTABLE AIR MASS WILL
REMAIN JUST TO OUR WEST. ALL OF THE MDLS SHOW THIS WITH INSTABILITY
WANING STEADILY AFTER MIDNIGHT AS DRIER AIR GETS INJECTED NWD OUT OF
THE CNTRL GULF. THIS WOULD LIKELY LIMIT THE SVR STORMS/SQUALL LINE
THAT MAY BE MOVING INTO OUR CWA.

AS THE SQUALL CROSSES THE MS RIVER 10Z-13Z...A GRADUAL WEAKENING IS
ANTICIPATED WITH THE LINE MOVING THROUGH THE I-55 CORRIDOR 13Z-17Z
AND FINALLY THROUGH ERN MS 16Z-19Z. IF THE TAIL END OF THE LINE
SLOWS ENOUGH OVER SERN MS WEDNESDAY AFTERNOON...THEN SOME
REDEVELOPMENT COULD OCCUR DURING THE MIDDAY HOURS AS MLCAPES ATTEMPT
TO PUSH BACK TO THE 500J/KG AREA. WINDS SHOULD REMAIN QUITE STRONG
FOR A FEW HOURS AFTER THE WIND SHIFT TO THE SW AND THEN W WITH A
UNIDIRECTIONAL PROFILE PROVIDING PLENTY OF MIXING OF 40MPH GUSTS TO
THE SURFACE. MUCH DRIER AIR AND NWLY FLOW DEVELOPS FOR WEDNESDAY
NIGHT AS COOLER TEMPS SURGE INTO THE AREA. MAV MOS ACCEPTED WITH
LOWS DIPPING BACK INTO THE 40S AT NEARLY ALL LOCATIONS EARLY
THURSDAY./40/

PER THE PREVIOUS LONG TERM...SURFACE RIDGING BUILDS OVER THE CWFA IN
THE WAKE OF THE BOMBING GREAT LAKES LOW. THE AIR MASS WILL REMAIN DRY
THURSDAY WITH A FEW CIRRUS CLOUDS MOVING IN AS A WEAK WAVE MOVES
THROUGH. CLOUDS BEGIN TO INCREASE FROM THE SOUTH THURSDAY NIGHT IN
RESPONSE TO DEVELOPING WARM AIR ADVECTION AS A WARM FRONT LIFTS NEAR
THE COAST. RAIN CHANCES WILL INCREASE FRIDAY WHEN THE SRN FRINGES OF
AN UPPER WAVE MOVE INTO THE REGION. A BROAD SURFACE TROUGH WILL
APPROACH DURING THE DAY FRIDAY AND WILL MOVE NEAR THE MS RIVER BY 00Z
THU. THERE HAS BEEN A TREND IN THE GFS TO DESTABILIZE IN PAST FEW
RUNS FOR FRIDAY AND FRIDAY EVENING WITH STRONG ELEVATED STORMS WITH
HAIL POSSIBLE. HAVE INCLUDED A MENTION IN THE HWOJAN WITH THIS
PACKAGE... ESPECIALLY OVER SRN PORTIONS OF CWFA. THE SURFACE TROUGH
WILL MOVE THROUGH FRIDAY NIGHT...LEAVING A DRIER AIR MASS AND LIGHT
COLD AIR ADVECTION IN ITS WAKE. FAIR WEATHER LOOKS ON TAP FOR THE
BEGINNING OF THE WEEKEND WITH LOW LEVEL RIDGING DEVELOPING. ANOTHER
FLAT WAVE MOVES IN LATE SUNDAY. WILL KEEP LOW POPS IN FOR SUNDAY WHEN
A FLAT UPPER WAVE LIFTS THROUGH. WILL KEEP RELATIVELY LOW POPS IN
PLACE FOR MONDAY WHEN THE NEXT ROUND OF WARM AIR ADVECTION BEGINS TO
SET UP. NO SIGNIFICANT CHANGES MADE TO MOS TEMPERATURE NUMBERS OTHER
THAN ADJUSTMENTS TO LOWS SUNDAY NIGHT. HAVE INCREASED LOWS IN THE
NORTH IN CONSIDERATION OF THE ONSET OF WEAK WAA./03/40/

&&

.AVIATION...A TIGHT GRADIENT WILL LEAD TO SUSTAINED WINDS FROM
15-25KTS AT MOST LOCATIONS THIS EVENING. SPEEDS AROUND HBG/MEI WILL
BE SLOW TO INCREASE...BUT SHOULD STILL RANGE FROM 10-20KTS. WINDS
FOR GLH/GWO WILL INCREASE TO NEAR 25KT WITH GUSTS TO 38KTS AROUND
05Z AND CONTINUING THROUGH 12Z BEFORE SLOWLY DECREASING. VALUES WILL
REMAIN AROUND 20KTS THROUGH 18Z FOR THOSE AREAS. SPEEDS MAY INCREASE
TO SIMILAR VALUES AT JAN/MEI AND GTR AROUND MIDNIGHT AND CONTINUE
THROUGH 15Z BEFORE SLOWLY DECREASING WITH VALUES NEAR 20KTS THROUGH
21Z. VALUES WILL REMAIN AROUND 20KTS AT HBG STARTING AROUND 06Z AND
CONTINUING THROUGH 21Z WEDNESDAY.

MVFR CLOUDS WILL MOVE IN FROM THE WEST AND MAINTAIN THROUGH MUCH OF
THE FORECAST PERIOD. WILL MAINTAIN BKN-OVC 020-025 AT GLH AND GWO
THROUGH 12Z. WILL BRING CLOUDS INTO JAN AROUND 21Z...MEI/GTR 00Z AND
HBG AROUND 3Z AND CONTINUE SIMILAR CEILINGS EVERYWHERE THROUGH 18Z.
THERE WAS AN AREA OF SHRA ACROSS THE SOUTH THAT WILL CONTINUE TO
IMPACT HBG/MEI FOR THE NEXT SEVERAL HOURS. WILL KEEP VCSH THROUGH
03Z FOR THESE AREAS.

EXPECT SOME ISOLATED TO SCATTERED SHOWERS OVER THE REGION...MAINLY
ALONG AND WEST OF INTERSTATE 55. COULD BE SOME ISOLATED TSRA ALONG
THE NORTHWEST DELTA REGION PRIOR TO MIDNIGHT.  A SQUALL LINE WILL
APPROACH THE MS RIVER...SO WILL ADD VCTS TO GLH AND THEN GO WITH
PREVAILING TS FROM 10-13Z...13-16Z FOR GWO AND JAN...AND 15-18Z FOR
GTR/MEI/HBG. CONDITIONS WILL IMPROVE EVERYWHERE AFTER 18Z./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  68  43  68 /  63  63   3   5
MERIDIAN      62  70  40  70 /  41  60   4   5
VICKSBURG     59  69  43  69 /  73  51   3   5
HATTIESBURG   62  73  42  73 /  32  60   5   5
NATCHEZ       60  70  42  69 /  60  49   3   5
GREENVILLE    59  66  43  64 /  96  49   2   6
GREENWOOD     62  66  41  67 /  85  62   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR MSZ018-019-025>054-
     059>061.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
     025>027-034>036-040>042-047.

     LAKE WIND ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY
     FOR MSZ055>058-062>066-072>074.

LA...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ007>009-015-016-
     023>026.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
     015-016.

AR...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ARZ074-075.

     LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.

&&

CAB
Hazardous weather outlook, Feb 10, 3:23 PM CST, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE FEB 10 2009

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036-
040>042-047-053-059>061-112130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
323 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHEAST LOUISIANA AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG WINDS AND SEVERE WEATHER POSSIBLE THROUGH MIDDAY WEDNESDAY.
SOUTHERLY WINDS WITH SUSTAINED WIND SPEEDS OF 20 TO 30 MPH AND GUSTS
NEAR 35 MPH POSSIBLE WILL CONTINUE THROUGH THE EVENING HOURS. THEN...
WINDS WILL BEGIN TO RAMP UP WITH SUSTAINED WINDS RANGING BETWEEN 25
TO 30 MPH AT TIMES WITH WIND GUSTS AS HIGH AS 50 MPH POSSIBLE BY 10
PM OR MIDNIGHT. THESE WINDS COULD EASILY PRODUCE SOME LOCALIZED
DAMAGE TO TREES AND LOOSE OBJECTS. THE WINDS WILL SHIFT TO THE
SOUTHWEST AND THEN WEST BEFORE SLACKING OFF AROUND MIDDAY WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE STORMS IN THE FORM OF DAMAGING
WINDS WITH A FEW TORNADOES FROM AROUND 2 AM UNTIL 9 AM AS A POWERFUL
SPRING STORM SYSTEM APPROACHES. THE FORCING AND WIND SHEAR WILL
DRASTICALLY INCREASE LATER TONIGHT. INSTABILITY WILL BE LACKING BUT
THESE TWO FEATURES MAY BE MORE THAN SUFFICIENT TO HELP A SQUALL LINE
TO PERSIST THROUGH NORTHWESTERN PORTIONS OF OUR OUTLOOK AREA. THIS
SQUALL LINE WILL MAINLY BRING THE RISK OF DAMAGING WINDS BUT THERE
WILL BE ENOUGH SHEAR TO POSSIBLY DEVELOP A TORNADO OR TWO. IF THE
INSTABILITY IS GREATER THAN EXPECTED AND SEVERE THUNDERSTORMS ARE
ABLE TO DEVELOP AHEAD OF THE SQUALL LINE DURING THE LATE EVENING
HOURS THEN ALL FORMS OF SEVERE WEATHER WILL BE POSSIBLE. THE SQUALL
LINE SHOULD MOVE EAST OF THIS REGION BY SUNRISE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME FROM
WEDNESDAY NIGHT INTO FRIDAY. THERE COULD A FEW STRONG TO SEVERE
STORMS DEVELOPING LATE FRIDAY INTO FRIDAY NIGHT AS ANOTHER STORM
SYSTEM RACES EASTWARD ACROSS THE GULF STATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL PROBABLY BE NEEDED FOR A TIME OVERNIGHT AND EARLY
WEDNESDAY.

MSZ028>033-037>039-043>046-048>052-054>058-112130-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
323 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA
ALONG WITH SOUTHWESTERN...CENTRAL...EASTERN AND NORTHEASTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG WINDS AND SEVERE WEATHER POSSIBLE THROUGH MIDDAY WEDNESDAY.
SOUTHERLY WINDS WITH SUSTAINED WIND SPEEDS OF 20 MPH AND GUSTS NEAR
35 MPH POSSIBLE WILL CONTINUE THROUGH THE EVENING HOURS. THEN...
WINDS WILL BEGIN TO RAMP UP WITH SUSTAINED WINDS RANGING BETWEEN 25
TO 30 MPH AT TIMES WITH WIND GUSTS AS HIGH AS 40 MPH POSSIBLE BY 10
PM OR MIDNIGHT. THESE WINDS COULD EASILY PRODUCE SOME LOCALIZED
DAMAGE TO TREES AND LOOSE OBJECTS. THE WINDS WILL SHIFT TO THE
SOUTHWEST AND THEN WEST BEFORE SLACKING OFF AROUND MIDDAY WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE STORMS IN THE FORM OF DAMAGING
WINDS AND POSSIBLY A TORNADO FROM AROUND 5 AM UNTIL 11 AM AS A
POWERFUL SPRING STORM SYSTEM APPROACHES. THE FORCING AND WIND SHEAR
WILL INCREASE LATER TONIGHT AND EARLY WEDNESDAY. INSTABILITY WILL BE
LACKING FARTHER EAST AS THE WEAKENING SQUALL LINE MOVES THROUGH
NORTHWESTERN PORTIONS OF OUR OUTLOOK AREA. THIS LINE WILL BE
ACCELERATING TO THE NORTHEAST AND COULD PRODUCE HIGH WINDS ALONG
THE NATCHEZ TRACE PARKWAY CORRIDOR. THE LINE SHOULD MOVE EAST OF THE
AREA BY MIDDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME FROM
WEDNESDAY NIGHT INTO FRIDAY. THERE COULD A FEW STRONG TO SEVERE
STORMS DEVELOPING LATE FRIDAY INTO FRIDAY NIGHT AS ANOTHER STORM
SYSTEM RACES EASTWARD ACROSS THE GULF STATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATE TONIGHT AND WEDNESDAY MORNING.

MSZ062>066-072>074-112130-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
323 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

STRONG SOUTHERLY WINDS WITH SUSTAINED WIND SPEEDS OF 20 MPH AND GUSTS
NEAR 30 MPH POSSIBLE WILL CONTINUE THROUGH THE EVENING HOURS. THEN...
WINDS WILL BEGIN TO RAMP UP WITH SUSTAINED WINDS RANGING BETWEEN 20
TO 30 MPH AT TIMES WITH WIND GUSTS AS HIGH AS 35 MPH POSSIBLE BY 10
PM OR MIDNIGHT. THESE WINDS COULD EASILY PRODUCE SOME LOCALIZED
DAMAGE TO TREES AND LOOSE OBJECTS. THE WINDS WILL SHIFT TO THE
SOUTHWEST AND THEN WEST BEFORE SLACKING OFF AROUND MIDDAY WEDNESDAY.

STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE IN SOUTHEAST
MISSISSIPPI FROM MID MORNING TO EARLY AFTERNOON WEDNESDAY. INTENSE
WIND SHEAR WILL DEVELOP AHEAD OF OUR POTENT STORM SYSTEM AS IT
APPROACHES THE REGION TONIGHT. THE PRIMARY RISK ON WEDNESDAY WILL BE
FOR DAMAGING WIND GUSTS AS A SQUALL LINE CROSSES THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME FROM
WEDNESDAY NIGHT INTO FRIDAY. THERE COULD A FEW STRONG TO SEVERE
STORMS DEVELOPING LATE FRIDAY INTO FRIDAY NIGHT AS ANOTHER STORM
SYSTEM RACES EASTWARD ACROSS THE GULF STATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS ON WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

The radar

The Little Rock radar (KLZK), 186 km away, was scanning. The volume nearest the first event began at 09:34 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
February 11, 3:35 AM CST to 3:50 AM CST
Where
Ashley County, 2.69 mi S of Whitlow to 1.56 mi S of Thebes
Measured
60 kt (69 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
33.181, -91.984

A line of severe storms caused down trees on Ashley Road, just off Highway 461, and along East Lincoln, and Jefferson Streets in Hamburg. Numerous trees were also down on Hancock Road in North Crossett.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, February 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 152297.